Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Fedoua Med

Are Birthcontrol Pills 100%safe?!

Recommended Posts

hey guys i'm 20 years old and i have mild acne that appears only 10 days before my periode and then goes away and i've never been on birthcontrol pilz before and i'm thinking on taking them these days so i don't know a lot about the pilz and i'm worried about the longtime sideeffects so i rally need you're advice thanks

Share this post


Link to post
Share on other sites

Are birth control pills 100% safe? No.

There are a lot of risks and side effects associated with them. Please do your research thoroughly and read the package insert that comes with your pills if you decide to go this route. For now, this page will give you a good idea.

http://www.acne.org/birth-control-pills-acne.html

Personally, if you can control your acne topically and you do not need birth control pills for actual "birth control" I think topical medications are way safer than oral medications.

Share this post


Link to post
Share on other sites

That depends from person to person. You could experience side-effects during the time you're taking it:

-headaches

-nausia

-weightgain

-sudden worse acne (with the right BC will calm down after 2-3 months)

-fatigue/depression

But still, most people don't experience these side-effects, and don't have any problems with BC whatsoever :) I'm on Yasmin and the only thing I'm noticing is that my boobs grew, and my acne did get a little bit worse in month 1, but it's getting better now.

Longtime side-effects hmm. Well your hormones could go out of wack if you stop (again, sudden acne worsening, hair falling out)

But those are horror-stories, and yet again most people don't experience nasty side-effects with coming off BC (perhaps more pimples)

But no one can give you guarantee about side-effects or longterm side-effects. Those vary between people, so you have to find it out yourself!

Just keep in mind that most people don't have any problems with BC, your acne will probably get worse in the beginning of hormone-treatment, but with the right BC (anti-androgen BC pil or Spiro) you have a great chance of not experiencing nasty side-effects and getting clear skin!

Share this post


Link to post
Share on other sites

Nothing is completely safe. However birth control is very, very commonly prescribed for acne, so you're not alone if you decide to take BC for acne. I wish I had started hormonal treatment earlier because the topicals did not work for me.

Share this post


Link to post
Share on other sites

I would go on it as a last resort. I personally went on it to control my MILD BREAKOUTS, I didn't have acne but I would breakout once in a while and they would leave a bad dark spot, so I wanted to avoid all that together and went on it before really trying topical medication(by really I mean more than a just a few weeks or months) I really wish I would of never have gone on them, it broke me out like crazy! I got zits where I normally would not get zits, keep in mind all my breakouts leave an ugly dark spot no matter what, so it looked even worse! I regret every getting it on it, as I was on it for about 2 months and quit, I know you're supposed to give your body time to adjust, but I just couldn't bear with it when I was breaking out every day, plus I realized BC isn't something i want to even be on, the thought of putting synthetic hormones into your body just didn't sit well with me after I really analyzed it. So I've been off for about 3 weeks and not plan on going back on them. i'm still dealing with the horrible hyperpigmentation, the aftermath of what was, and I'm still breaking out till this day, I would try out the regimen on acne.org if you haven't already, I'm on it right now and so far liking it, there's always something out there for everyone, you just have to find it, some people get great results while on BC, but if your breakouts are mild, it might make the problem worse, try looking for other topical medication, something that contains benzoil peroxide in it, good luck!

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×